MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PS CEMENTED FEMORAL SZ 3

EXACTECH, INC. OPTETRAK; PS CEMENTED FEMORAL SZ 3
Model Number PS CEMENTED FEMORAL SZ 3
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 12/09/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(4).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2007.The indication for the index procedure was osteoarthritis.On (b)(6) 2010, approximately 44 months post implantation, the patient underwent revision due to aseptic loosening of the femur and tibia, instability, osteolysis of the femur and tibia (lysisfemur &lysistibia), patient conditions (malalignment), and wear of polyethylene component.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.Instability and osteolysis are known risk factors.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.Total knee replacement instability is noted to occur due to surgical techniques of creating excessive flexion gaps, inadequate filling of the extension space due to the components not being thick enough, soft tissue/ligament damage, and/or injury incurred during post-op rehabilitation therapy.[from: musculoskeletal key, (2018, october).Treatment of instability after total knee replacement; electronic source].It is known that bone mineral density at a total knee arthroplasty will decrease within several months post implant.Bone loss density can reach about 23% within one year of the post-op period.Values are dependent on the preoperative/post-surgical mechanical alignment, and the assessment method.Loss of the bone density post-op is found to be the result of the surgical procedure, peri-operative inflammation and bone remodeling associated with postoperative alterations to the mechanical load.[from: gallo, j.G.(2013, september).Osteolysis around total knee arthroplasty: a review of pathogenetic mechanisms.; retrieved from https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc4003873/].
 
Additional Manufacturer Narrative
The evaluation noted that the reason for the revision reported was likely the result of a combination of prosthesis wear and aseptic loosening between the tibial and femoral components and the bone secondary to instability, malalignment, and increased biomechanical stress.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contributions of loosening, prosthesis wear, and patient conditions to the sequence of events cannot be determined as the devices were not available for evaluation and no first hand details were provided.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.

Brand Name
OPTETRAK
Common Device Name
PS CEMENTED FEMORAL SZ 3
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9709936
Report Number1038671-2020-00144
Device Sequence Number2898128
Product Code JWH
UDI-Device Identifier10885862047588
UDI-Public10885862047588
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K933494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2010
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2012
Device Model NumberPS CEMENTED FEMORAL SZ 3
Device Catalogue Number204-01-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR